Advanced Search
MyIDEAS: Login to save this paper or follow this series

A Simple Proof Of Foster’S (1983) Characterization Of The Theil Measure Of Inequality

Contents:

Author Info

  • Casilda Lasso de la Vega

    ()
    (University of the Basque Country U.P.V./E.H.U., and BRiDGE research group Av. Lehendekari Aguirre 85, 48015 Bilbao, Spain)

  • Oscar Volij

    ()
    (BGU)

Abstract

We provide a simple proof of Foster's (1983) characterization of the Theil inequality index.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ec.bgu.ac.il/monaster/admin/papers/1304_1.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Ben-Gurion University of the Negev, Department of Economics in its series Working Papers with number 1304.

as in new window
Length: 12 pages
Date of creation: 2013
Date of revision:
Handle: RePEc:bgu:wpaper:1304

Contact details of provider:
Postal: P.O.B 653, Beer-Sheva 84105
Phone: +972-8-647-2268
Fax: +972-8-647-2941
Web page: http://www.ec.bgu.ac.il/
More information through EDIRC

Related research

Keywords: Theil index; axiomatic characterization; income inequality;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Foster, James E., 1983. "An axiomatic characterization of the Theil measure of income inequality," Journal of Economic Theory, Elsevier, vol. 31(1), pages 105-121, October.
  2. Casilda Lasso de la Vega & Ana Urrutia & Oscar Volij, 2011. "An Axiomatic Characterization Of The Theil Inequality Order," Working Papers 1103, Ben-Gurion University of the Negev, Department of Economics.
  3. Casilda Lasso de la Vega & Ana Urrutia & Oscar Volij, 2013. "An axiomatic characterization of the Theil inequality ordering," Economic Theory, Springer, vol. 54(3), pages 757-776, November.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:bgu:wpaper:1304. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Aamer Abu-Qarn).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.